Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 147, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 9, 2001, 4:53 PM EST for DeKalb County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 9, 2001, 4:53 PM EST (21:53 UTC)
- Expired
- Sep 9, 2001, 5:40 PM EST
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County DeKalb County, IN
The radar
The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 9, 3:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
739 WUUS53 KIWX 092155 SVRFWA INC033-092240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 453 PM EST SUN SEP 9 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DE KALB COUNTY IN INDIANA * UNTIL 540 PM EST * AT 453 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF AUBURN...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... ST. JOE WATERLOO BUTLER SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. WINDS IN EXCESS OF 55 MPH ARE LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4128 8517 4128 8481 4151 8482 4152 8518
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:00 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 9, 3:00 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST SUN SEP 9 2001 FCST CHALLENGE IS SVR POTENTIAL AND POPS IN TONIGHT PD. MSAS ANALYSIS INDICATED LOW PRES CNTR OVR CNTRL LMIC WITH A PREFRONTAL TROF EXTENDING TO SW IN. CDFNT EXTD SW FM LOW TO NEAR KILX. MOISTURE CONVERGENCE AND INSTABILITY AXIS WERE JUST E OF SFC TROF. ONE LN OF TSRA WAS JUST AHD OF SFC TROF...WITH ANOTHER BISECTING CNTRL SXNS OF CWFA. INSTABILITY RMNS MARGINAL WITH SFC LI VALUES TO MINUS 4 AND CAPES OF 1000 TO 1500 J/KG. HOWEVER...WLCI3 PROFILER INDICATED 55 KT WNDS AT 4K FT. TORNADO WATCH CONTINUES IN EFFECT FOR MI COUNTIES WHERE BETTER DIRECTIONAL SHEAR IN PLACE DUE TO BACKING LOW LVL WNDS. SVR WATCH IN EFFECT FOR MUCH OF RMNDR OF CWFA DUE TO STRENGTH OF WND FIELDS. REGARDING MODELS...AVN STILL A BIT FASTER WITH MOVEMENT OF CDFNT WITH ETA AND NGM TRYING TO CATCH UP. AVN HAS BEEN MORE CONSISTENT OF LATE...BUT BASED ON CURRENT FRONTAL POSITION...PREFER A COMPROMISE OF ETA AND AVN. WITH MID LVL FEATURES...MODELS IN AGREEMENT WITH BRINGING 5H TROF ACRS RGN TONIGHT. GIVEN DPVA...FRONTAL FORCING AND HELP FM UPPER JET... WL OPT FOR CATEGORICAL POPS FOR TONIGHT WITH SVR WORDING AS APPROPRIATE BASED ON ABOVE DISCUSSION. OTHERWISE...FCST LOOKS DRY THROUGH SUN. CURRENT UPSTREAM TEMPS COOLER THAN ADVERTISED BY MODELS...SO WL TRIM FWC AND MAV NUMBERS FIRST COUPLE OF PDS...DESPITE LESS THAN IMPRESSIVE COLD AIR ADVECTION IN MODELS. .IWX...NONE. BARJENBRUCH
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.